Texas, 2011Damaging Wind in Texas, May 12, 2011
May 12, 2011 · NWS FWD · 1 event in 1 county or zone
A thunderstorm produced minor wind damage near Kempner.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced minor wind damage near Kempner.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 12, 8:26 AM CST, 8 minutes earlier.
Area forecast discussion, May 12, 8:26 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
926 AM CDT THU MAY 12 2011
.AVIATION...
UPDATED TAF TO SHOW TIMING OF THUNDERSTORMS BETWEEN 16Z AND 19Z
THIS AFTERNOON AT ALL TAF SITES. MAIN COMPLEX EXPECTED TO
INTENSIFY AND TRACK MAINLY SOUTH OF I-20...BUT NORTHERN EDGE OF
SYSTEM WILL AFFECT METROPLEX TAF SITES WITH AT LEAST SOME RAIN
AND THUNDER IN THE VICINITY. WILL SHOW VCTS BETWEEN 16Z AND 19Z
WITH TEMPO FOR TSRA RIGHT AROUND 17-18Z. ONCE SYSTEM MOVES EAST
AND CLEARS THE AREA BY MID AFTERNOON BELIEVE THE AIR MASS WILL BE
TOO WORKED OVER FOR ADDITIONAL CONVECTION LATE THIS AFTERNOON AND
TONIGHT AND THUS WILL PREVAIL VFR.
EXPECT MVFR CIGS TO CONTINUE THROUGH THE MORNING WITH SOUTH FLOW
PREVAILING. WINDS MAY BE CHAOTIC BEHIND STORMS...BUT BELIEVE SOUTH
FLOW PREVAILING IS MOST LIKELY SCENARIO. FRONT STILL EXPECTED IN
AROUND MIDNIGHT. TR.92
&&
.UPDATE...
COMPLEX OF THUNDERSTORMS MOVING THROUGH CENTRAL TEXAS THIS MORNING
WILL CONTINUE THROUGH MIDDAY. CONVECTION APPEARS TO BE ROOTED JUST
ABOVE THE BOUNDARY LAYER WITH AMPLE INSTABILITY TO WORK WITH
HOWEVER OVER THE NEXT FEW HOURS WITH ADDITIONAL WARMING ACROSS
THE REGION...EXPECT THESE STORMS TO BECOME SURFACE BASED ENHANCING
THE WIND THREAT GENERALLY ALONG AND EAST OF I-35. HAIL THREAT WILL
CONTINUE INTO THE AFTERNOON. WILL UPDATE THE FORECAST TO REFLECT
LATEST SEVERE THUNDERSTORM WATCH THROUGH 3 PM AND TO ADJUST POPS
UPWARD ACROSS THE SOUTHERN HALF OF THE CWA. WILL ALSO LOWER TEMPS
A FEW DEGREES IN AREAS WHERE CLOUDS/CONVECTION IS EXPECTED TO PERSIST.
DUNN
&&
.PREV DISCUSSION... /ISSUED 252 AM CDT THU MAY 12 2011/
MODELS YESTERDAY DID A POOR JOB OF FORECASTING THE DRY LINE/COLD
FRONT...BRINGING THE DRY LINE TOO FAR EAST AND THE FRONT DOWN TOO
FAST. WITH THE WARM AIR STILL IN PLACE...ROUND TWO OF STRONG
THUNDERSTORMS IS EXPECTED AGAIN FOR TODAY/TONIGHT FOR ALL AREAS
EXCEPT THE FAR WEST. ONCE AGAIN...HAIL AND HIGH WINDS WILL BE THE
MAIN THREAT. MODEL SOUNDINGS SHOW ATMOSPHERE UNCAPPED BEFORE NOON
WITH STEEP MID LEVEL LAPSE RATES AND PLENTY OF CAPE. GFS HAS OVER
4000 JOULES AT DFW BY 1 PM WITH NAM SHOWING 2300. HAVE INCLUDED
SEVERE WORDING AFTER 10 AM THINKING THAT STORMS WILL START FAIRLY
EARLY AGAIN. TONIGHT FRONT FINALLY GETS A GOOD PUSH SOUTHEAST AND
STORMS MOVE OUT OF NORTH TEXAS BEFORE SUNRISE FRIDAY.
ONCE FRONT GETS ON THROUGH...NORTHWEST FLOW AND A FAIRLY COOL/DRY
AIRMASS FOR MAY IS EXPECTED TO REMAIN IN PLACE THROUGH MID WEEK
NEXT WEEK. A COUPLE OF WEAK REINFORCING SHOTS OF COOL AIR WILL
KEEP ANY WARM UP FROM OCCURRING TOO QUICKLY. BY
WEDNESDAY/THURSDAY TIME FRAME SOUTHWEST FLOW ALOFT RETURNS AND
GULF MOISTURE STARTS WORKING BACK NORTH. GFS/ECMWF BOTH SHOW SOME
PRECIP DEVELOPING NEXT THURSDAY AND HAVE ADDED SOME 20 POPS TO
COVER IT. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 85 63 78 58 75 / 50 20 0 0 0
WACO, TX 84 64 80 58 77 / 80 40 10 0 0
PARIS, TX 82 60 74 51 69 / 40 40 10 0 0
DENTON, TX 86 56 77 53 73 / 40 20 0 0 0
MCKINNEY, TX 83 58 77 54 71 / 40 30 0 0 0
DALLAS, TX 84 64 77 58 75 / 50 30 0 0 0
TERRELL, TX 82 63 77 55 73 / 50 40 10 0 0
CORSICANA, TX 82 65 79 58 73 / 80 40 10 0 0
TEMPLE, TX 83 66 81 57 78 / 80 40 10 0 0
MINERAL WELLS, TX 89 54 78 53 75 / 30 10 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 12, 2:04 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
304 AM CDT THU MAY 12 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
304 AM CDT THU MAY 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY EAST OF A BOWIE...MINERAL
WELLS...COMANCHE LINE. SOME STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE THUNDERSTORMS
WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT WITH THE PASSAGE OF A
COLD FRONT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE AFTER 10 AM...GENERALLY EAST OF A
BOWIE...MINERAL WELLS...COMANCHE LINE.
In the hours before
Special weather statement, May 12, 6:59 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 AM CDT THU MAY 12 2011
TXZ141-142-121330-
MILLS TX-COMANCHE TX-
759 AM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COMANCHE COUNTY
MILLS COUNTY
AT 759 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.
PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3160 9881 3162 9878 3166 9877 3170 9872
3170 9869 3173 9869 3191 9847 3171 9842
3169 9846 3167 9846 3154 9837 3138 9867
3152 9893
TIME...MOT...LOC 1259Z 226DEG 33KT 3147 9880Special weather statement, May 12, 8:01 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
901 AM CDT THU MAY 12 2011
TXZ130-141-143-121430-
ERATH TX-HAMILTON TX-COMANCHE TX-
901 AM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN COMANCHE COUNTY
SOUTHERN ERATH COUNTY
HAMILTON COUNTY
AT 902 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
DUBLIN TO 14 MILES SOUTH OF HAMILTON...MOVING NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE DUBLIN...HAMILTON AND
HICO.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3230 9805 3206 9793 3202 9800 3167 9777
3142 9826 3205 9846
TIME...MOT...LOC 1402Z 234DEG 27KT 3202 9834 3153 9819Special weather statement, May 12, 8:09 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 AM CDT THU MAY 12 2011
TXZ156-121445-
LAMPASAS TX-
909 AM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LAMPASAS COUNTY
AT 909 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LAMPASAS...MOVING NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR EASTERN TEXAS.
LAT...LON 3126 9804 3113 9794 3108 9791 3103 9801
3103 9826 3109 9831
TIME...MOT...LOC 1409Z 245DEG 34KT 3107 9815Thunderstorm Wind, Lampasas
- When
- May 12, 8:34 AM CST
- Where
- Lampasas County, 1 mi SE of Kempner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 31.070, -97.988
Fences were blown down a mile southeast of Kempner.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Nebraska, May 12, 2011$3.4 million · EF0 · 33 events
- Flash Flooding and Flooding in Ohio, May 12 to 14, 2011$632,000 · 1.75 in hail · 35 events
- Flash Flooding and Hail in Oklahoma, May 12, 2011$205,000 · 3 in hail · 25 events
- Flash Flooding and Hail in Arkansas, May 12, 2011$180,000 · 1.75 in hail · 9 events
- Hail in Iowa, May 12, 2011$30,000 · 1 in hail · 18 events
- Damaging Winds and Lightning Strike in Tennessee, May 12, 2011$57,000 · 55 kt wind · 4 events
- Debris Flow and Flooding in Washington, May 12 to 17, 2011$46,000 · 8 events
- Hail and Damaging Winds in Illinois, May 12, 2011$50,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strikes in Texas, May 12, 2011$41,000 · 61 kt wind · 9 events
- Flash Flooding and Hail in West Virginia, May 12, 2011$35,000 · 1.75 in hail · 9 events
- Flash Flooding and Flood in Nebraska, May 12 to 13, 2011$4,000 · 1.75 in hail · 26 events
- Flood and Hail in Ohio, May 12, 2011$20,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315102.